MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY HS SLIDE MAKER STAINER MODULE; SLIDE STAINER, AUTOMATED

ABBOTT LABORATORIES ALINITY HS SLIDE MAKER STAINER MODULE; SLIDE STAINER, AUTOMATED
Catalog Number 09P69-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complete information for section a patient information, 1.Patient identifier = sid= (b)(6).All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed no blast found from cellavision for one known blast cell patient on differential prepared by the alinity hs processing module.The cbc results generated from alinity hq processing module with blast flagging which matched the patient history.The pathologist questioned the different results due to not seen blast with known blast patient.The customer stated smear has no blast cell during reading from cellavision microscope.The customer noticed specimen dropped inside the instrument.The alinity hs processing module did not generate any flag for error message.The customer made manual differential and that confirmed blast cells in manual prepared smear.The customer agrees with manual differential results.The barcode id is correct on slide that made by the alinity hs processing module.The results provided were: (b)(6) 2024 sid (b)(6) wbc initial=30.1 10e3/ul; hemoglobin initial=7.56 g/dl; platelet initial=21.2 10e3/ul; differential with left shift, var lym and blast flags /no repeat results provided.Cellavision= no blast cell identified.Manual differential=blast=37 there was no reported impact to patient management.
 
Additional Manufacturer Narrative
A review of product historical data for any trends and all customer complaints received for this issue did not identify any trends or increase in complaint activity.Return testing was not completed as returns were not available.The customer provided flow cytometry standard (fcs) files, log files, specimen results, and images of the specimen tube and sample slide were submitted for review.Review of the data found seq 365083 generated a suspect flag for the lym, mono, and baso parameters.The sequence also generated a left shift, var lym, and blast flag for the sample.Review of the fcs files found the wbc scatter plot patterns to be abnormal, consistent with the flagged results produced.No algorithm issues were found.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.A review of the product labeling concluded that the issue is sufficiently addressed.Based on the available information no product deficiency of the alinity hs processing module, serial number (b)(6), was identified.
 
Event or Problem Description

Brand Name
ALINITY HS SLIDE MAKER STAINER MODULE
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20075336
Report Number2919069-2024-00049
Device Sequence Number6573809
Product Code KPA
UDI-Device Identifier00380740138868
UDI-Public(01)00380740138868
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09P69-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown